I had to come off the 50mc because I was waking up several times a night soaked with sweat, and when it happened during the day, I would feel extremely weak as though I was going to pass out. When I lowered dose to 25 the sweating stopped, but of course the pain is not completely controlled. Anyone have this problem??
Fentanyl patch causing extreme hot flashes and sweating?
- 27 Jun 2013 by patmug48
- 30 October 2018 (17 days ago)
- hyperhidrosis, hot flashes, fentanyl, patch, fentanyl patch
Added 27 Jun 2013:
It is not menopause related,as I went through that 30 years ago, only when on higher dose Fentanyl
patmug48, you have read my mind, although thru your question it made me realize Fentanyl could be causing my hot flashes. I, too, am past "that" age, but experience sweat flashes where my face is dripping, hair is wet, clothes sticking to me. year round.I will do some digging and let you know if I find anything. Take care, be well as possible
ANY opioid can do this. I have been on, at different times, Fentanyl, Oxycontin and morphine and they ALL cause me to sweat like a racehorse! It can be middle of winter and anytime I do any activity, even just doing my hair and make up, makes me sweat until I look like I just got drenched in a pool! It isnt even worth it most of the time to do my hair or put on makeup because I sweat so much! The higher the dose, the more I sweat. It is annoying.
Now i went through menopause on it and did not cause more sweating or hot flashes than i was having without it.
I did have some hot flashes and sweats but nothing serious. I had decided in my head or kept saying that menopause is not going to be a big deal to me and it was not. I also went through worse of it in winter and temperatures get to high of 30 often so it is cold here. It helped i could walk outside in t shirt and matter of few minutes i had cooled down and no more sweating. I just also kept house at lower than normal temp.
I been on fentanyl now for over 7 yrs and only thing i do more with it is sweat and skin itches a bit... that is it.
We each handle menopause differently and if you are having severe hot flashes and sweats, i urge you to contact not just pain doctor but your OB.
Often it can be your hormones are going wacko and need just a bit of adjustments. But ask your doctor if they are safe with your family history.
I am having the same problem. I am a cancer patient and it gave me 8 compression fractures and left me in pain. I was having a lot of hot flashes but thought they were my age. I put a window air conditioner in my bedroom and sat there for a year or so. This made me feel a lot better and my hot flashes were very reduced. But then I was rushed into hip surgery and they messed up both sides of my hips so I have been in more pain and they gave me a 100 patch. I had been on the 75. I don't know if something else I am doing or taking is setting this off but suddenly I'm having the hot flashes and the severe sweating all the time. I have to get a handle on this because although I'm in pain, I cannot live with this. I am staying in my room away from everything else and I live in San Antonio. Texas is very hot and I would like to be able to travel and move.
So I am checking this site out and may go down to 75 again and see what happens. I need to go back to my pain doctor and ask her what to do if the pain is too much for me when I reduce it. Does anyone have information on any drug, even over the counter drugs, that make this worse? Does anything mix badly with the Fentanyl that I might have started?
Hi. Yes, this is why I searched "does fentanyl cause hot flashes. I am on 75mcg because the 50 didn't help. The 75 isn't helping very much either, so may talk to doctor about a different med. Unfortunately, I am 42 and therefore the doctors all said it is menopause. However, I have found a correlation between the Times the patch is changes and the frequency and intensity of the flashes. I would like to know if/when you get an answer. I am willing to share my Facebook page if you agree. Good luck to you!
That's an interesting theory, Neckfusedup. Maybe that's it.
I've had rheumatoid arthritis since I was 3. So I have 7 joint replacements so far and no cartilage left in my body. I have an intrathecal pain pump that delivers 36 mcg per day directly to my spinal fluid. ( I can also use a remote control to supposedly deliver a bolus of extra medicine, but it doesn't help at all). The Fentanyl helps the pain but causes hot flashes constantly, and because I live in Florida I'm almost always trapped inside in the air conditioning. Which sucks because I'm a retired park ranger and I really like to be outside. I'm turning 50 in a few days and I'm well past menopause. If I have to be outside, I'm a sweaty mess. And even inside, the hot flashes make me pour sweat and itch all over. It's gross.
If you have a permanent condition, though, I highly recommend the pain pump. I tried it first with Dilaudid which didn't cause hot flashes but eventually made me start severely retaining water, like 40 lbs worth, mostly in my legs, so we switched to Fentanyl. Then the hot flashes started. My doc says I'm just really sensitive to medications.
I am on Fentanyl Patches x 3 =.
1 x 100 mg
1 x 25. mg
1 x. 12. mg. = TOTAL OF 137 mg
This has only recently increased in the last 8 weeks by 37 mg as I was just on the 100 mg patches. Whilst it is excellent at keeping the pain at bay the sweats have been incredible. Now I need to decide the lesser of the two evils, no pain or no sweats??? My Doctor puts it down to the menopause but reading your comments on this thread I think differently. What would you people suggest please? Any advice gratefully accepted!
I too been on 100 mcg patch due 5 spinal fusion done with surgery eg neurogenic bladder, impotence due to nerve damage, but yes sweating several times a day usually on 2 day of patch buckets of sweat I took just my pills for a few days and sweating stoped so I confirmed it was the patch maybe one person who metioned body sweats to try to get more of the drug could be right also if there is tolerance I did not sweat at 1st only after been on for several years that could be a factor too but buckets of sweat are really annoying thanks for letting share
Oh my goodness I've been on all these (Fentanyl patches, MS Contin, Hydromorphone) and they all cause severe sweating. I've had to reduce my dosage due to the extreme sweating but the pain is there. My pain is due to severe spinal trauma and have a spinal neurostimulator implant to control some of the pain but still need the oral opioids. The sweating is horrible.
There is a good chance it is not the patch, but the long term use of any opioid. I have taken them for years niw, including the fentanyl patches. I too develops the terrible hit flashes. Once in Olive Garden my wife said you are having a bad hot flash, I can tell. There was a sheen of sweat on my face and all exposed skin. I had to go outside and take my shirt off on a cold day to cook off.
What happens is long term use of opioid messes with your hormones, especially testosterone. I went to the doctor and had it tested and a 100 year old man has more testosterone than me. It took a couple of months, but with testosterone treatments both the nuclear hot flashes and night sweats are now gone. It is expensive to my insurance, but I use androgen everyday now
Hope this helps.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2011 • 2 answers
Posted 10 Aug 2013 • 2 answers
Posted 11 Aug 2014 • 1 answer
Posted 11 May 2015 • 1 answer
Posted 12 Jan 2016 • 3 answers